With Botox, to be exact.
This coming Wednesday, I receive my first Botox treatment.
No, the Botox is not to hide unsightly wrinkles, or to try to freeze away the years by paralyzing my facial muscles. Seeing as I'm regularly told that I look like I'm 19 years old, I have no reason to try to make myself look younger.
I do not want to get ID'd when I go to PG-13 movies.
The Botox will (hopefully) help my migraines even more. Sure, my migraines have lessened considerably in the past month or so, but I'm still having them a couple of times per week, and that's a couple of times too many.
In some ways, I'm excited. The procedure is being performed by Dr. Pain, so I'll spend several days in Plano prior to and after the procedure. I'll get to see my mom, and one of our friends who is recuperating from a massive surgical procedure. And I'll get to hang out with Major Tom Shadowmaker for a few days, which is always nice.
My excitement at returning to Dallas for a few days is kind of overshadowed, though, by my fear of having yet another treatment for migraines/pain that could, potentially, go awry.
I'm having injections in my forehead, scalp, neck, and shoulder muscles: a total of 21 injections in all.
I most likely won't be able to move my eyebrows afterwards, so there go the amusing facial expressions I use to get my niece to giggle. There's also the possibility that my head could drop forward, as happened to a former architectural client of mine who had the injections in his neck to treat spasms from Parkinson's Disease.
Having to work harder at holding my head up, not being able to register emotion using only my eyes: these are things I can deal with.
My biggest fear is a recurrence of daily migraines that could, potentially, derail my whole reason for moving to Houston. No one has mentioned more migraines as a potential side effect of the treatments, though, and so I'm hoping it's unheard of.
But then again, the epidural steroid injections I received weren't supposed to exacerbate my migraines, and they did.
And if my migraines do get worse, how does that affect my schooling? The fact that I'm now living in Houston with an apartment I have to pay for, partly out of government loans?
If things get worse, then what do I do?